MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008250
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The balloon was tightly folded.There was contrast in the inflation lumen.Device analysis determined the condition of the returned device was consistent with the complaint incident.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube shaft was completely separated 69 cm from the tip.The fracture faces were oval as if kinked prior to separation.There were numerous hypotube kinks.There was no evidence of any material or manufacturing deficiencies contributing to the damage.Inspection of the remainder of the device presented no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 28-oct-2016.It was reported that shaft kink occurred.The target lesion was located in the coronary artery.A 2.5mm x 8mm quantum¿ maverick¿ balloon catheter was advanced to dilate the lesion.However, it was noted that the shaft was kinked.The procedure was completed with a different device.No patient complications were reported.However, returned device analysis revealed hypotube break.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that the device may have been fractured upon removal.It was simply removed the device from the patient's body.The patient's status was stable.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6113499
Report Number2134265-2016-10377
Device Sequence Number989977
Product Code LOX
UDI-Device Identifier08714729392545
UDI-Public(01)08714729392545(17)20190331(10)18994148
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberH7493808008250
Device Catalogue Number38080-0825
Device Lot Number18994148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2016
Supplement Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1